Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Had unprotected sex, took i-pill. Any chances of pregnancy or having any hormonal imbalance?

Hi Doc, I had unprotected sex just after a day of my periods and within 3 hours i took a ipill (Emergency contraceptive ). Now my periods are delayed by 2 days. I have a regular menstruation cycle. I read online that taking ipill will cause delay in menstruation cycle, but i took it once in life and now periods are delayed. I took Pregnancy test after 2 weeks of sex but it was negative. I will be happy if a get periods(let them be delayed), but I just want to ask will it hamper my hormones temporarily or permanently. I swear not to take ipill again in my life, but still am tensed.Because i don t want worries in later part of my life. Also, when can I expect my periods? ipill can delay it by how many days?
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
thank you for your query.
Firstly,having sex just a day after your periods anyways has a very less chance of resulting in a pregnancy, as ovulation has not occurred.
ALso you have immediately taken the I pill so it should confer added protection.
Yes, the I pill can interfere with your menstrual cycle, making it come earlier or later.
Also, you should not regularly take I pill, it is not a substitute for contraception.
Please do not freak out, because I pill will not permanently disturb your hormones.
At the most, it will delay your period by a week or so , not more.
You took the pregnancy test too early, it would not be positive so early even if you had conceived.
Right now, wait for a week, if you do not have your periods, take a pregnancy test .
Take care.
Answered: Tue, 5 Mar 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor